MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG PROTEGO T 65; ICD LEAD

BIOTRONIK SE & CO. KG PROTEGO T 65; ICD LEAD
Model Number 379967
Medical Device Problem Code Impedance Problem (2950)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/04/2020
Type of Reportable Event Malfunction
Event or Problem Description
Steadily increasing pacing impedance.
 
Additional Manufacturer Narrative
Lead was explanted on (b)(6) 2019.Upon receipt the lead was found cut 46.5cm proximal to the lead tip.A proximal part including the serial number was missing.Explantation aids were still inserted in and mounted on the distal lead fragment.The performance of the returned lead fragment was scrutinized.During the visual analysis the ring electrode and the distal lead area were found completely covered in calcified tissue.This is assumed to be the root cause for the clinical observation of steadily increasing pacing impedance.In addition, the inspection revealed severe abrasion marks at several positions of the distal lead fragment.Based on the characteristics of this damage, it is reasonable to assume that the lead had been subject to severe mechanical stress in the implanted state.Due to the extent of the extraction damages and the tissue residuals it is assumed, that the lead was significantly ingrown which may have affected the leads motion.Further damages like the deformed rv shock coil and the from the lead tip torn passive fixation most likely occurred during the extraction procedure due to tensile stress.The manufacturing process for this device was re-investigated.All production steps had been performed accordingly.There was no sign of any inconsistency during the manufacturing process.In conclusion, the analysis did not reveal any sign of a material or manufacturing problem.

Brand Name
PROTEGO T 65
Common Device Name
ICD LEAD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
MDR Report Key10303027
Report Number1028232-2020-03003
Device Sequence Number19021121
Product Code NVY
UDI-Device Identifier04035479121686
UDI-Public04035479121686
Combination Product (Y/N)N
PMA/510(K) Number
P980023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2017
Device Model Number379967
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2020
Initial Date Received by Manufacturer 07/20/2020
Supplement Date Received by Manufacturer08/21/2020
Initial Report FDA Received Date07/21/2020
Supplement Report FDA Received Date08/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1